Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 30, NWS Albuquerque, NM

May 19, 2007Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 19, 2007, 4:40 PM MDT for Mora County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2007, 4:40 PM MDT (22:40 UTC)
Expired
May 19, 2007, 5:15 PM MDT
In force
35 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Mora County, NM

The radar

The Cannon AFB radar (KFDX), 194 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 192241
SVRABQ
NMC033-192330-
/O.NEW.KABQ.SV.W.0030.070519T2240Z-070519T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT SAT MAY 19 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 530 PM MDT

* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  NORTH CENTRAL MORA COUNTY...OR ABOUT 13 MILES NORTH OF WAGON
  MOUND...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN MORA COUNTY INCLUDING INTERSTATE 25 
  AROUND 450 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3621 10480 3609 10477 3612 10442 3620 10445

$$
23
2 follow-up statements
000 
WWUS55 KABQ 192301
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT SAT MAY 19 2007

NMC033-192330-
/O.CON.KABQ.SV.W.0030.000000T0000Z-070519T2330Z/
MORA-
501 PM MDT SAT MAY 19 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MORA COUNTY UNTIL 530 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTHEASTERN MORA COUNTY...OR ABOUT 13 MILES NORTH OF
WAGON MOUND...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN MORA COUNTY AROUND 520 PM MDT...

LAT...LON 3621 10480 3609 10477 3612 10442 3620 10445

$$
000 
WWUS55 KABQ 192315
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT SAT MAY 19 2007

NMC033-192325-
/O.CAN.KABQ.SV.W.0030.000000T0000Z-070519T2330Z/
MORA-
515 PM MDT SAT MAY 19 2007

...SEVERE THUNDERSTORM WARNING CANCELLED FOR NORTHEASTERN MORA
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THEREFORE THE WARNING HAS
BEEN CANCELLED.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY 
RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM OTHER 
THUNDERSTORMS.

LAT...LON 3621 10480 3609 10477 3612 10442 3620 10445

$$
23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:00 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 19, 2:00 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT SAT MAY 19 2007

.DISCUSSION...RESIDUAL MOISTURE WILL OVER NEW MEXICO FOR THROUGH THE
WEEKEND AND INTO THE FIRST PART OF NEXT WORK WEEK. ADDITIONAL MID
LEVEL MOISTURE FROM A STORM COMPLEX OVER SOUTHERN NM THAT DISSIPATED
OVERNIGHT HAS WORKED NORTHWARD OVER CENTRAL NM. VERY WEAK
DISTURBANCES UNDER THE RIDGE WILL ADD INSTABILITY TO THE MIX. THIS
MOISTURE WILL RECYCLE WITH SHOWER AND THUNDERSTORMS DEVELOPMENT OVER
THE CENTRAL AND WESTERN MTNS THIS AFTERNOON AND THEN SPREAD OVER THE
VALLEYS THIS EVENING. THE STORMS SHOULD ALSO SPREAD SLOWLY EAST OF
THE CENTRAL MTNS OVER THE CENTRAL AND NORTHEAST HIGH PLAINS THIS
EVENING. THE KEY WORD IS SLOW WITH SOUNDING PW VALUES REMAINING NEAR
THE THREE QUARTER INCH RANGE AND SAT TOTAL PW VALUES NEAR ONE INCH...
HEAVY RAINFALL FROM ANY STORM IS POSSIBLE AND WILL BE REFLECTED IN
THE FORECAST. THE RIDGE STAYS IN PLACE ALONG WITH THE MOISTURE
THROUGH MID DAY ON MONDAY WHEN AN UPPER LEVEL TROF OVER THE NORTHERN
ROCKIES STARTS DIGGING SOUTH. THIS STORM SHOULD PUSH MUCH OF THE
MOISTURE TO THE EAST AS WEST WINDS ALOFT INCREASE AND TRANSFER TO THE
SFC. THE GRADIENT TIGHTENS THROUGH TUES AS THE TROF TRACKS TO THE
CENTRAL ROCKIES. SOME LIMITED MOISTURE WILL BROUGHT WITH THE SYSTEM
AND TRACK OVER THE NORTHERN TIER...MAINLY NORTHWEST AND NORTHERN
MTNS. AN ASSOCIATED COLD FRONT WILL SLIDE DOWN THE EASTERN PLAINS AND
PUSH WEST TO THE CENTRAL MTNS. EXPECT AN INCREASE IN MOISTURE AGAIN
LATE WED AND THU AS THE LOW LEVEL EAST WINDS BRING MOISTURE BACK.
ANOTHER LOBE BEHIND THE FIRST TROF IS SLATED TO TRACK OVER NORTHER NM
LATE NEXT WEEK AND AGAIN PUSH MUCH OF THE MOISTURE TO THE EAST BEFORE
A RIDGE SETS UP.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  83  49  83 /  30  20   5   0
GALLUP..........................  45  77  39  78 /  40  20   5   0
GRANTS..........................  46  78  42  79 /  40  20  10   5
GLENWOOD........................  52  86  47  85 /  20  10   5   0
CHAMA...........................  39  73  37  70 /  40  30  20   5
LOS ALAMOS......................  49  75  49  76 /  40  30  10   5
RED RIVER.......................  35  69  34  66 /  40  40  20   5
TAOS............................  44  74  42  77 /  40  30  10   5
SANTA FE........................  47  76  47  77 /  50  30  20   5
SANTA FE AIRPORT................  49  78  48  80 /  50  30  10   5
ESPANOLA........................  51  81  49  83 /  40  30  10   5
ALBUQUERQUE HEIGHTS.............  57  81  55  84 /  40  20  10   5
ALBUQUERQUE VALLEY..............  56  83  54  84 /  40  20  10   5
ALBUQUERQUE FOOTHILLS...........  52  77  52  82 /  40  20  10   5
ALBUQUERQUE WEST MESA...........  54  82  53  86 /  40  20  10   5
SOCORRO.........................  53  84  51  87 /  30  20   5   5
SANDIA PARK/CEDAR CREST.........  45  74  45  75 /  50  20  10   5
MORIARTY/ESTANCIA...............  47  77  46  80 /  40  30  20   5
CARRIZOZO.......................  53  80  52  82 /  20  20  10   5
RUIDOSO.........................  46  72  45  75 /  30  30  10   5
RATON...........................  48  76  46  78 /  30  30  20   5
LAS VEGAS.......................  47  73  46  75 /  50  30  20  10
ROY.............................  50  74  50  75 /  40  30  20   5
CLAYTON.........................  55  80  53  81 /  10  20  20  10
SANTA ROSA......................  54  81  53  84 /  30  20  20   5
TUCUMCARI.......................  58  83  58  85 /  20  20  10   5
FORT SUMNER.....................  57  81  57  84 /  20  20  10   5
CLOVIS..........................  56  82  55  84 /  10  20  20  10
PORTALES........................  56  83  56  84 /  10  20  20  10
ROSWELL.........................  58  84  58  89 /  10  20  30   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

23
Hazardous weather outlook, May 19, 11:10 AM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1110 AM MDT SAT MAY 19 2007

NMZ001>021-026-201200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1110 AM MDT SAT MAY 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...SLOW AND ERRATICALLY MOVING SHOWERS AND THUNDERSTORMS WILL
RESULT IN HEAVY RAINS WHICH MAY CAUSE AREAS OF LOCALIZED FLOODING.
SOME AREAS WHICH MAY BE AFFECTED BY THE HEAVY RAINS INCLUDE LINCOLN
COUNTY AND THE RUIDOSO AREA...AND LOCALES IN AND NEAR THE WESTERN
AND CENTRAL MOUNTAIN CHAIN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING
TO OBSERVE AND REPORT LOCALIZED FLOODING IN HEAVY RAINFALL.

99

In the hours before

Special weather statement, May 19, 4:07 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT SAT MAY 19 2007

NMZ005-007-192300-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-
407 PM MDT SAT MAY 19 2007

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST COLFAX AND WESTER UNION
COUNTIES...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP
TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF FARLEY TO 6 MILES NORTHEAST OF
SPRINGER. MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT AND GLADSTONE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

23
Special weather statement, May 19, 4:12 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT SAT MAY 19 2007

NMZ011-192315-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
412 PM MDT SAT MAY 19 2007

...STRONG THUNDERSTORM MOVING OVER SOUTHEASTERN SANTA
FE...SOUTHWESTERN SAN MIGUEL AND NORTHERN TORRANCE COUNTIES...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP
TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES NORTH OF
CLINES CORNERS. MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RIBERA...SAN MIGUEL AND
SAN JOSE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

23
Special weather statement, May 19, 4:25 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT SAT MAY 19 2007

NMZ005-192330-
NORTHEAST HIGHLANDS-
425 PM MDT SAT MAY 19 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL MORA COUNTY...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP
TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES NORTH OF
WAGON MOUND. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL MORA
COUNTY INCLUDING INTERSTATE 25..

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:56 PM MDTSevere Thunderstorm WarningABQSan Miguel34 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.